More Breakouts Normal After Photofacial?

I had two Photofacials for 2 1/2 weeks apart. I was told it can help with current acne, acne scars, and sun spots. So far, I haven't seen any improvements. Also, I have noticed that my skin is breaking out more; is that normal? I have three more sessions left. Should I continue with the treatment? I don't want my skin to get worse though. Please help me.

Doctor Answers (3)

Photofacial

+1

Photofacials may cause a flare up in your acne due to the inflammation that results from this treatment.  Intensive photofacial (with Levulan) may be a good options for you. 


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 132 reviews

Photofacials and acne

+1

The mild inflammation caused by the photofacials could cause a flare in your acne.    Photodynamic therapy which combines Levulan with intense pulsed light is a more effective acne treatment than IPL on its own.  You should consult a dermatologist for assessment and treatment of your acne.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 15 reviews

Photofacials for acne

+1

Photofacials like any treatment, can initially make acne worse. That said, you should be on topical and possible oral therapy for your acne depending if it is hormonally based or if it affects your trunk as well as your face. Chemical peels might be a better option for you. In any case, you should definitely speak with a dermatologist before proceeding, especially with such an expensive treatment.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 19 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.